Wyoming, 2021Winter Storm and Heavy Snow in Wyoming, December 8 to 10, 2021
December 8 to 10, 2021 · NWS CYS · 15 events in 15 counties and zones
Widespread snow was observed across a large portion of southeast Wyoming on the 9th and 10th, with the heaviest snowfall generally observed to the north of a line from Laramie to Torrington. The highest totals in the lower elevations were observed across Carbon County with 12 to 13 inches of snow reported near Rawlins and Elk Mountain, as well as up to 18 inches around Saratoga in the Upper…
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread snow was observed across a large portion of southeast Wyoming on the 9th and 10th, with the heaviest snowfall generally observed to the north of a line from Laramie to Torrington. The highest totals in the lower elevations were observed across Carbon County with 12 to 13 inches of snow reported near Rawlins and Elk Mountain, as well as up to 18 inches around Saratoga in the Upper North Platte Basin. In the mountains, 2 to locally 3+ feet of snow were observed above 9000 feet elevation in the Snowys and Sierra Madres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 8, 4:50 PM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Dec 8, 4:50 PM MST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
450 PM MST Wed Dec 8 2021
.SHORT TERM...(This evening through Friday)
Issued at 326 PM MST Wed Dec 8 2021
KEY MESSAGES:
1) High Wind Warnings remain in effect through today. Wind gusts 55
to 65 MPH have been recorded across portions of southeast Wyoming
today.
2) Winter Storm Warnings and Winter Weather Advisories are in effect
for most of southeast Wyoming and the Nebraska panhandle due to
areas of moderate to heavy snowfall late tonight through Friday.
3) Higher snow amounts have trended more northward with the latest
model runs.
4) Blowing snow concerns late Thursday night through Friday due to
much colder temperatures, dry snow, and gusty winds up to 40 MPH.
Isolated blizzard conditions are possible, especially near Arlington
and Elk Mountain.
DISCUSSION: High winds continue through the afternoon and into
overnight hours as a tight pressure gradient remains over areas
along and west of the Laramie Range. The gradient begins to weaken
in late overnight hours tonight, contributing to weakening winds by
early Thursday morning.
As a trough approaches Wyoming, the temperatures begin to drop
tonight into tomorrow, with increased moisture. Due to the
positioning of the trough and a strong upper level jet, southeast
Wyoming and western Nebraska are perfectly positioned in an area of
strong frontogenesis which could contribute to heavy snow band
formation and brief snow squalls. The snow will begin late tonight
over the Snowy and Sierra Madre mountain ranges, and become
widespread east across areas of southeast Wyoming west of the
Laramie Range by Thursday morning. Finally, the snow reaches the
rest of southeast Wyoming and into the Nebraska panhandle by
Thursday afternoon. Widespread snow formation will also be aided by
the easterly flow, giving areas east of the Laramie Range and
Interstate 25 upslope flow. In addition, due to the primarily
easterly flow as this system moves through, valley areas including
Laramie and Saratoga, will likely end up being shadowed by the
Laramie Range and Snowy Range respectively, decreasing their
potential snow amounts. The snow will likely begin as more of a wet
snow with snow ratios 8 to 10, transitioning to a dry snow as the
coldest temperatures move in, increasing the ratios to 12 to 14 by
Thursday night. The snow will likely end by Friday evening.
The primary forecast changes from the previous shift include a shift
of the highest snow amounts northward across southeast Wyoming and
the Nebraska panhandle and an increase in snow amounts across
Carbon county.
The main uncertainty for snowfall totals is in Laramie county and
the southern Nebraska panhandle. If the trough shifts further south
than is currently forecast, then this area will receive higher
amounts, but due to the northward shift of the models, 2 to 4 inches
are the most likely. In addition, if the trough moves out of the
area slower, the snow will continue into the Friday evening hours,
increasing the total snow accumulations from what is currently
forecast.
.LONG TERM...(Friday night through Wednesday)
Issued at 326 PM MST Wed Dec 8 2021
A transitionary upper level ridge will build into the area through
the weekend. This will favor disturbances moving across the Canadian
providences and very windy conditions across the wind prone areas
possibly bleeding into the Wyoming Plains on Saturday into Sunday.
This will also set the stage for the potential for blowing snow
across areas along and west of the Laramie Range Friday night
through Sunday. The blowing snow will most likely not be as big of a
factor during the day with temperatures hovering near freezing, but
it may become more of a factor at night especially near Arlington
and Rawlins on Friday night into Saturday morning. The exceptions
will be those areas on the lee slopes of the mountain ranges where
temperatures will be at or above freezing due to downslope flow.
The next disturbance is progged to affect the area Tuesday into
Wednesday next week. Ahead of this feature wind speeds will once
again crank up again across areas mainly west of the Laramie Range
on Monday into Tuesday morning. This disturbance appears to have
some decent negative tilt, but it is progged to be fairly
progressive through our region. As a result, we would not be
surprised more snow for areas west of the Laramie Range Tuesday
night into Wednesday and either rain or snow east of the Laramie
Range.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 439 PM MST Wed Dec 8 2021
Main flight concerns are gusty winds and LLWS this evening and
overnight, followed by deteriorating flight categories during the
day Thursday as snowfall moves in. Strong winds, especially in
Wyoming will continue until about 12z Thursday. As has been the
case this afternoon, unpredictable mountain wave activity may
increase winds above current forecast at KCYS and KLAR for an
hour or so at a time. East of the Laramie range, winds will flip
around through northerly and then to easterly by Thursday
afternoon. Snow will increase from west to east starting Thursday
morning at KRWL and reaching Nebraska in the afternoon/evening.
Timing and exact visibility/ceiling categories are still
uncertain, but expect deteriorating conditions through the day on
Thursday reaching IFR at times.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 5 AM MST Thursday for WYZ106-107-115>117.
Winter Weather Advisory from 11 AM Thursday to 5 PM MST Friday
for WYZ115-117>119.
Winter Storm Warning from 11 AM Thursday to 5 PM MST Friday for
WYZ101-102-106>108-116.
Winter Storm Warning from 5 AM Thursday to 11 AM MST Friday for
WYZ104-105-109-110.
High Wind Warning until 11 PM MST this evening for WYZ101.
Winter Weather Advisory from 5 AM Thursday to 11 AM MST Friday
for WYZ103-111-113.
Winter Storm Warning from 11 PM this evening to 5 PM MST Friday
for WYZ112-114.
High Wind Warning until 2 AM MST Thursday for WYZ110.
NE...Winter Storm Warning from 5 PM Thursday to 5 PM MST Friday for
NEZ002-003-095-096.
Winter Weather Advisory from 5 PM Thursday to 5 PM MST Friday
for NEZ019>021.
&&
SHORT TERM...LK
LONG TERM...RC
AVIATION...MNHazardous weather outlook, Dec 8, 5:31 AM MST, 15 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
531 AM MST Wed Dec 8 2021
WYZ103>105-109-111-113-115-091245-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-Southwest Carbon County-
Upper North Platte River Basin-Laramie Valley-
531 AM MST Wed Dec 8 2021
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Widespread snowfall expected beginning early Thursday morning
continuing into Friday. See Winter Storm Watch product for further
details.
.Spotter information statement...
Spotter activation will not be needed.
NEZ002-003-019>021-054-055-095-096-WYZ102-108-118-119-091245-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Goshen County-Central Laramie County-East Laramie County-
531 AM MST Wed Dec 8 2021
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Widespread snowfall expected beginning late Thursday afternoon
continuing through Friday afternoon. See Winter Storm Watch
product for further details.
.Spotter information statement...
Spotter activation will not be needed.
WYZ101-106-107-110-116-117-091245-
Converse County Lower Elevations-
Central Laramie Range and Southwest Platte County-
East Platte County-North Snowy Range Foothills-
South Laramie Range-South Laramie Range Foothills-
531 AM MST Wed Dec 8 2021
This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Strong winds with gusts 65 to 75 MPH possible today and tonight,
especially near southeast Wyoming wind-prone areas at Arlington
and Bordeaux. See High Wind Warning product for further details.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Widespread snowfall expected beginning Thursday morning
continuing into Friday. See Winter Storm Watch product for further
details.
.Spotter information statement...
Spotter activation will not be needed.
WYZ112-114-091245-
Sierra Madre Range-Snowy Range-
531 AM MST Wed Dec 8 2021
This hazardous weather outlook is for portions of south central
Wyoming.
.DAY ONE...TODAY AND TONIGHT
Light snowfall possible early this evening becoming heavier later
tonight.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Widespread snowfall expected to continue into Friday. Storm total
snow accumulations of 1 to 2 feet possible. See Winter Storm
Watch product for further details.
.Spotter information statement...
Spotter activation will not be needed.
In the hours before
Local storm report, Dec 8, 4:24 PM MST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MST WED DEC 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM NON-TSTM WND GST 8 S SIBLEY PEAK 42.32N 105.05W
12/08/2021 M58 MPH PLATTE WY MESONET
MESONET STATION WY1 8.4 S SIBLEY PEAK
(WYDOT).
1236 PM NON-TSTM WND GST 8 S SIBLEY PEAK 42.32N 105.05W
12/08/2021 M61 MPH PLATTE WY MESONET
MESONET STATION WY1 8.4 S SIBLEY PEAK
(WYDOT).
0226 PM NON-TSTM WND GST 1 SSE BORDEAUX 41.93N 104.94W
12/08/2021 M65 MPH PLATTE WY MESONET
MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT).
SUSTAINED AT 51 MPH.
0636 AM NON-TSTM WND GST 1 S GLENROCK 42.84N 105.86W
12/08/2021 M58 MPH CONVERSE WY MESONET
MESONET STATION KDRC 1.4 S GLENROCK (WYDOT).
1030 AM NON-TSTM WND GST 6 S DOUGLAS 42.67N 105.40W
12/08/2021 M64 MPH CONVERSE WY MESONET
MESONET STATION EW6313 DOUGLAS.
1142 AM NON-TSTM WND GST 1 S GLENROCK 42.84N 105.86W
12/08/2021 M62 MPH CONVERSE WY MESONET
MESONET STATION KDRC 1.4 S GLENROCK (WYDOT).
1242 PM NON-TSTM WND GST 1 S GLENROCK 42.84N 105.86W
12/08/2021 M59 MPH CONVERSE WY MESONET
MESONET STATION KDRC 1.4 S GLENROCK (WYDOT).
0552 AM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.75N 106.51W
12/08/2021 M62 MPH CARBON WY MESONET
MESONET STATION WY18 HALLECK RIDGE (WYDOT).
0612 AM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
12/08/2021 M58 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
0746 AM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.37W
12/08/2021 M66 MPH CARBON WY MESONET
MESONET STATION WY20 2.5 SE ELK MOUNTAIN
(WYDOT).
0806 AM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
12/08/2021 M66 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
0946 AM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.37W
12/08/2021 M66 MPH CARBON WY MESONET
MESONET STATION WY20 2.5 SE ELK MOUNTAIN
(WYDOT).
1016 AM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.75N 106.51W
12/08/2021 M58 MPH CARBON WY MESONET
MESONET STATION WY18 HALLECK RIDGE (WYDOT).
1026 AM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.24W
12/08/2021 M65 MPH CARBON WY MESONET
MESONET STATION WY22 2.7 NW ARLINGTON
(WYDOT).
1026 AM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.29W
12/08/2021 M60 MPH CARBON WY MESONET
MESONET STATION WY21 5.5 NW ARLINGTON
(WYDOT).
1032 AM NON-TSTM WND GST 2 NW SHIRLEY BASIN 42.38N 106.24W
12/08/2021 M69 MPH CARBON WY MESONET
MESONET STATION WY44 2.3 NW SHIRLEY BASIN
(WYDOT). SUSTAINED AT 51 MPH.
1036 AM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
12/08/2021 M67 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT). SUSTAINED AT 55 MPH.
1112 AM NON-TSTM WND GST 2 NW SHIRLEY BASIN 42.38N 106.24W
12/08/2021 M65 MPH CARBON WY MESONET
MESONET STATION WY44 2.3 NW SHIRLEY BASIN
(WYDOT). SUSTAINED AT 50 MPH.
1116 AM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.29W
12/08/2021 M59 MPH CARBON WY MESONET
MESONET STATION WY21 5.5 NW ARLINGTON
(WYDOT).
1156 AM HIGH SUST WINDS 2 NW SHIRLEY BASIN 42.38N 106.24W
12/08/2021 M46 MPH CARBON WY MESONET
MESONET STATION WY44 2.3 NW SHIRLEY BASIN
(WYDOT). AVERAGE SUSTAINED WIND BETWEEN 952
AM AND 1156 AM. GUSTS FREQUENTLY 60-70 MPH.
1156 AM NON-TSTM WND GST 2 NW SHIRLEY BASIN 42.38N 106.24W
12/08/2021 M59 MPH CARBON WY MESONET
MESONET STATION WY44 2.3 NW SHIRLEY BASIN
(WYDOT). SUSTAINED AT 44 MPH.
1242 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
12/08/2021 M62 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
0112 PM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.24W
12/08/2021 M63 MPH CARBON WY MESONET
MESONET STATION WY22 2.7 NW ARLINGTON
(WYDOT).
0142 PM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.37W
12/08/2021 M60 MPH CARBON WY MESONET
MESONET STATION WY20 2.5 SE ELK MOUNTAIN
(WYDOT).
0156 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
12/08/2021 M59 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
0156 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.29W
12/08/2021 M60 MPH CARBON WY MESONET
MESONET STATION WY21 5.5 NW ARLINGTON
(WYDOT).
0206 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.75N 106.51W
12/08/2021 M65 MPH CARBON WY MESONET
MESONET STATION WY18 HALLECK RIDGE (WYDOT).
0216 PM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.24W
12/08/2021 M62 MPH CARBON WY MESONET
MESONET STATION WY22 2.7 NW ARLINGTON
(WYDOT).
0252 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.29W
12/08/2021 M58 MPH CARBON WY MESONET
MESONET STATION WY21 5.5 NW ARLINGTON
(WYDOT).
0312 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
12/08/2021 M61 MPH CARBON WY MESONET
MESONET STATION WY17 8.9 S HANNA (WYDOT).
0312 PM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.24W
12/08/2021 M62 MPH CARBON WY MESONET
MESONET STATION WY22 2.7 NW ARLINGTON
(WYDOT).
0312 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
12/08/2021 M66 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
0316 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.75N 106.51W
12/08/2021 M63 MPH CARBON WY MESONET
MESONET STATION WY18 HALLECK RIDGE (WYDOT).
0342 PM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.37W
12/08/2021 M58 MPH CARBON WY MESONET
MESONET STATION WY20 2.5 SE ELK MOUNTAIN
(WYDOT).
0107 PM NON-TSTM WND GST ROCK RIVER 41.73N 105.98W
12/08/2021 M62 MPH ALBANY WY MESONET
MESONET STATION UR345 ROCK RIVER (UPR).
0147 PM NON-TSTM WND GST 4 W LARAMIE 41.32N 105.67W
12/08/2021 M62 MPH ALBANY WY ASOS
ASOS STATION KLAR LARAMIE AIRPORT - LAR.
0353 PM HIGH SUST WINDS 4 W LARAMIE 41.32N 105.67W
12/08/2021 M43 MPH ALBANY WY ASOS
ASOS STATION KLAR LARAMIE AIRPORT - LAR.
AVERAGE SUSTAINED WIND FOR PAST HOUR ENDING
AT 353 PM MST.
&&Local storm report, Dec 8, 5:15 PM MST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MST WED DEC 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.37W
12/08/2021 M67 MPH CARBON WY MESONET
MESONET STATION WY20 2.5 SE ELK MOUNTAIN
(WYDOT).
0506 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
12/08/2021 M58 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
0506 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
12/08/2021 M59 MPH CARBON WY MESONET
MESONET STATION WY24 6.9 E ARLINGTON
(WYDOT).
&&Local storm report, Dec 8, 7:49 PM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
749 PM MST WED DEC 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.37W
12/08/2021 M60 MPH CARBON WY MESONET
MESONET STATION WY20 2.5 SE ELK MOUNTAIN
(WYDOT).
0626 PM NON-TSTM WND GST 3 NW ELK MOUNTAIN 41.72N 106.45W
12/08/2021 M59 MPH CARBON WY MESONET
MESONET STATION WY19 2.9 NW ELK MOUNTAIN
(WYDOT).
0636 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.29W
12/08/2021 M62 MPH CARBON WY MESONET
MESONET STATION WY21 5.5 NW ARLINGTON
(WYDOT).
0636 PM NON-TSTM WND GST 1 NNW ARLINGTON 41.60N 106.21W
12/08/2021 M61 MPH CARBON WY MESONET
MESONET STATION KARL 0.6 NW ARLINGTON
(WYDOT).
&&Event by event
12 heavy snow, 2 winter weather, 1 winter storm. Local standard time, as filed.
Heavy Snow, Sierra Madre Range
- When
- December 8, 9:00 PM MST to December 10, 12:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
SNOTEL observations indicate an estimated 2 to 3 feet of snow fell in the Sierra Madres. Multiple sites reported 1.5 to 2.5 inches of liquid precipitation with snow ratios averaging 12 or 15 to 1 across the zone. The highest totals ranged from 35 to 40 inches above 9000 feet at Old Battle, Webber Springs, Little Snake River, and Blackhall Mountain.
Winter Storm, South Laramie Range
- When
- December 9, 5:00 AM MST to December 10, 8:00 AM MST
- Where
- South Laramie Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
An estimated storm total snowfall of 6 inches was reported at the Crow Creek SNOTEL using a snow water equivalent of 0.4 inches with a 15 to 1 ratio. Interstate 80 was briefly closed between Laramie and Cheyenne due to a vehicle accident.
Heavy Snow, North Snowy Range Foothills
- When
- December 9, 7:00 AM MST to December 10, 3:00 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
A CoCoRaHS observer reported 13.3 inches of snow at Elk Mountain. Interstate 80 was closed at times due to vehicle accidents.
Heavy Snow, Upper North Platte River Basin
- When
- December 9, 7:00 AM MST to December 10, 3:00 AM MST
- Where
- Upper North Platte River Basin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Numerous reports of 12 to 18 inches of snow in the Upper North Platte River Basin near Saratoga from COOP and CoCoRaHS observers as well as the general public. Multiple photos received via social media.
Heavy Snow, Central Carbon County
- When
- December 9, 7:00 AM MST to December 10, 3:00 AM MST
- Where
- Central Carbon County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
An NWS COOP observer reported 13 inches of snow 1 NNW of Rawlins. Multiple photos of 12+ inches received via social media.
Heavy Snow, Shirley Basin
- When
- December 9, 8:00 AM MST to December 10, 5:00 AM MST
- Where
- Shirley Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
A trained spotter reported 5 to 8 inches of snow in Shirley Basin.
Heavy Snow, Ferris/Seminoe/Shirley Mountains
- When
- December 9, 8:00 AM MST to December 10, 5:00 AM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The 48-hour (interpolated) observed snowfall analysis from NOHRSC ending at 5 AM MST on 12/11 indicates pockets of 6-8 inches of snowfall over northern Carbon County, mainly in the higher terrain of the Ferris Mountains.
Heavy Snow, Snowy Range
- When
- December 9, 8:00 AM MST to December 10, 12:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
SNOTEL observations indicate an estimated 1 to 2 feet of snow fell in the Snowy Range. Multiple sites reported 1.0 to 1.5 inches of liquid precipitation with snow ratios averaging 12 or 15 to 1 across the zone. The highest totals were above 10,000 feet elevation with around 21 inches at North French Creek and Medicine Bow.
Winter Weather, Laramie Valley
- When
- December 9, 9:00 AM MST to December 10, 5:00 AM MST
- Where
- Laramie Valley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Multiple COOP and CoCoRaHS observers reported between 2 and 4 inches of snow in and around the city of Laramie.
Heavy Snow, Niobrara County
- When
- December 9, 2:00 PM MST to December 10, 3:00 PM MST
- Where
- Niobrara County forecast zone
- Reported by
- Social Media
- Coordinates
- 43.057, -104.475 (the zone’s center; the record gives no point)
The public provided a photo via Facebook of approximately 11 inches of snow in Lusk. Archived radar and nearby surface observations indicate the heaviest snow likely fell late in the evening on the 9th.
Heavy Snow, Converse County Lower Elevations
- When
- December 9, 2:00 PM MST to December 10, 3:00 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Reported by
- Public
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
Multiple public and CoCoRaHS reports of 6 to 7 inches of snow in and around Douglas.
Heavy Snow, East Platte County
- When
- December 9, 2:00 PM MST to December 10, 3:00 PM MST
- Where
- East Platte County forecast zone
- Reported by
- Public
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Numerous public and CoCoRaHS reports of 6-8 inches across eastern Platte County. Highest amounts near Wheatland.
Heavy Snow, Central Laramie Range and Southwest Platte County
- When
- December 9, 2:00 PM MST to December 10, 3:00 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Reported by
- Public
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Multiple reports of 6-10 inches of snow from various sources. Facebook user submitted photo of 10 inches of snow 15 miles west of Wheatland at Midnight on 12/10.
Winter Weather, North Laramie Range
- When
- December 9, 2:00 PM MST to December 10, 3:00 PM MST
- Where
- North Laramie Range forecast zone
- Reported by
- Public
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
Multiple public reports of 6-10 inches in the foothills of the northern Laramie Range immediately along the eastern boundary of the zone.
Heavy Snow, Goshen County
- When
- December 9, 3:00 PM MST to December 10, 5:00 PM MST
- Where
- Goshen County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
A COOP observer reported 7.5 inches of snow 10 miles north of Jay Em. Numerous additional reports of 2 to 5 inches were received across Goshen County.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in Florida, December 8, 2021EF1 · 2 events
- Winter Storm and Heavy Snow in Colorado, December 8 to 10, 202116 events
- High Wind in Montana, December 8, 202176 kt wind · 7 events
- Dense Fog in California, December 8, 20216 events
- High Wind in Colorado, December 8, 202178 kt wind · 4 events
- High Wind in New Mexico, December 8 to 9, 202160 kt wind · 4 events
- Winter Weather in Michigan, December 8 to 9, 20212 events
- Heavy Snow in Nevada, December 8 to 9, 20212 events
- Heavy Snow in Colorado, December 8 to 10, 20212 events
- Tornado in Florida, December 8, 2021EF0 · 1 event
- High Wind in Montana, December 8, 202150 kt wind · 1 event
- High Wind in Wyoming, December 8, 202173 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 990884, 990869, 990881, 990882, 990886, 990876, 990877, 990885, 990871, 990864, 990866, 990867, 990868, 990870, 990865.